Lightning, Jefferson
- When
- November 27, 4:30 AM CST
- Where
- Jefferson County, 2 mi SSE of Cold Spg
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.021, -88.776 (the zone’s center; the record gives no point)
) between Ft. Atkinson and Whitewater.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Lightning struck a home in the Town of Cold Spring (Jefferson Co.) between Ft. Atkinson and Whitewater. The resultant fire damaged about 70% of the home, which will likely be a total loss.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Nov 27, 2:49 AM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 249 AM CST SUN NOV 27 2005 .DISCUSSION...FORECAST FOCUS ON RAIN AND THUNDERSTORMS TODAY THROUGH MONDAY. MODELS ARE IN VERY GOOD AGREEMENT WITH CURRENT SYSTEM. LOW PRESSURE WILL CONTINUE TO DEVELOP IN CENTRAL PLAINS TODAY...THEN TRACK NORTHEAST TO IOWA TONIGHT. WARM AIR AND MOISTURE WILL CONTINUE FLOWING INTO WISCONSIN FROM THE GULF AHEAD OF THE LOW. IN ADDITION...THERE WILL BE PERIODS OF STRONG ISENT LIFT...STRONG H700 OMEGA...QCONVERGENCE...THETA-E RIDGING AND FRONTOGENETIC FORCING. BEST INSTABILITY WILL BE TONIGHT AND EARLY MONDAY WHEN GFS AND NAM BOTH INDICATE STRONG QPV ACROSS CWA. WILL MENTION THUNDER TODAY THROUGH EARLY MONDAY. TRAILING COLD FRONT WILL ROTATE ACROSS CWA MONDAY NIGHT AS SURFACE SYSTEM MOVES TO NORTHERN GREAT LAKES. THE COLDER AIR IS EXPECTED TO FILTER INTO REGION BEHIND FRONT...THUS THE CHANGE OVER TO LIGHT SNOW WILL BE GRADUAL. EASTERN SECTIONS WILL STILL LIKELY HAVE A MIXTURE OF RAIN AND SNOW BY SUNRISE TUESDAY. TIME XSECTIONS INDICATE LOWER LEVELS SHOULD STILL BE MARGINALLY WARM BY 12Z TUESDAY IN EASTERN SECTIONS CWA WITH LITTLE OR NO DYNAMICS REMAINING. ONLY FLURRIES ARE EXPECTED FOR TUESDAY ENDING TUESDAY EVENING AS MUCH DRIER MID LEVEL AIR FILTERS INTO CWA. WEAK RIDGE WITH A DRY COLUMN SHOULD MEAN QUIET WEATHER FOR WEDNESDAY AHEAD OF NEXT WEATHER SYSTEM FOR WEDNESDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 AM CST SUN NOV 27 2005 WIZ046-047-051-052-056>060-062>072-281000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 400 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. ANY THUNDERSTORMS THAT OCCUR TODAY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN PARTS OF SOUTH CENTRAL WISCONSIN...MAINLY LATER TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER RISKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY MORNING. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. SNOW SHOWERS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-281000- SHEBOYGAN TO WINTHROP HARBOR ILLINOIS- 400 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS TODAY AND TONIGHT. WAVES WILL BUILD TO 4 TO 7 FEET. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THIS AFTERNOON THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. SCATTERED THUNDERSTORMS MAY AFFECT THE NEARSHORE WATERS AFTER MIDNIGHT TONIGHT. WIND GUSTS WITH THESE THUNDERSTORMS MAY EXCEED 35 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTH TO SOUTHWEST WINDS UP TO 30 KNOTS AND WAVES OF 4 TO 8 FEET MAY REQUIRE THE ISSUANCE OF GALE WARNINGS ON MONDAY AND MONDAY NIGHT. THUNDERSTORMS ARE POSSIBLE MONDAY MORNING. WIND GUSTS MAY EXCEED 35 KNOTS WITH THESE THUNDERSTORMS. MBK
The Milwaukee radar (KMKX), 19 km away, was scanning. The volume nearest the first event began at 10:31 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479955.